Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jun 22, 2012, 2:21 PM EDT for Luzerne County, Pennsylvania. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 22, 2012, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Binghamton, NY
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 102 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:35 PM EDT | TSTM WND DMG | Forty Fort, PA | BANDSTAND BLOWN OVER AT FAIRGROUNDS. TWO PLANES OVERTURNED AT WILKES-BARRE VALLEY AIRPORT. |
| Jun 22, 2:38 PM EDT | HAIL 1 | Pittston, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1129 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
925
WWUS81 KBGM 221821
SPSBGM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT FRI JUN 22 2012
PAZ043-044-047-221915-
LACKAWANNA PA-LUZERNE PA-WYOMING PA-
221 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHERN LUZERNE...SOUTHWESTERN
LACKAWANNA AND SOUTHWESTERN WYOMING COUNTIES...
* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
SWOYERSVILLE...AND MOVING EAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
EXETER AND INKERMAN AT 230 PM EDT...
PITTSTON AND WEST PITTSTON AT 235 PM EDT...
HUGHESTOWN AT 240 PM EDT...
DUPONT AND AVOCA AT 245 PM EDT...
GLENDALE AND MOOSIC AT 250 PM EDT...
SCRANTON AT 255 PM EDT...
SPRINGBROOK CORNERS AND DUNMORE AT 310 PM EDT...
YOSTVILLE AND ELMHURST AT 315 PM EDT...
LAT...LON 4122 7633 4131 7632 4142 7626 4142 7554
4122 7554 4119 7556
$$
MSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:07 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 22, 2:07 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 207 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT WILL FINISH MOVING THROUGH THE AREA THIS AFTERNOON...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY ALONG AND SOUTHEAST OF THE POCONOS AND CATSKILLS. SOME STORMS COULD CONTAIN DAMAGING WINDS AND HAIL. BEHIND THE FRONT...MORE COMFORTABLE WEATHER WILL SETTLE IN OVER THE WEEKEND WITH HIGHS IN THE UPPER 70S TO LOW 80S. OUR NEXT SHOT AT RAIN WILL COME LATE SUNDAY INTO SUNDAY NIGHT...ASSOCIATED WITH AN INCOMING COLD FRONT. AN UNSETTLED PATTERN WITH COOLER THAN NORMAL TEMPERATURES...WILL BE IN PLACE FOR MOST OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... 200 PM UPDATE... THOUGH LOW LEVEL CONVERGENCE IS BETTER WITH THE LEE TROUGH EAST OF THE MOUNTAINS...ENOUGH DIURNAL HEATING WITH MIXING HAS PREVENTED VEERING WINDSHIFT FROM BEING AS REALIZED IN THE SOUTHEASTERN ZONES...AS HAD OCCURRED EARLIER ACROSS THE REMAINDER OF THE AREA. NOW THAT UPPER WAVE IS CATCHING UP WITH THE ZONE OF DIURNAL HEATING...SOME CONVECTION HAS INITIATED SOUTHEAST OF A TOWANDA- BINGHAMTON-DELHI LINE AS EXPECTED. IT HAS QUICKLY BECOME A BIT BETTER ORGANIZED COMPARED TO PREVIOUSLY ANTICIPATED HOWEVER...TO THE POINT THAT SEVERE THUNDERSTORM WATCH WAS NEEDED MAINLY FOR PROSPECTS OF GUSTY WINDS /WITH 25-35 KT SHEAR IN THE 2KM-6KM LAYER/. HOWEVER...WITH WAVE RUNNING INTO 1000-1500 MIXED LAYER CAPE AND SURFACED-BASED LIFTED INDICES OF -3 TO -6...LARGE HAIL NOT OUT OF THE QUESTION AS WELL...WITH SOME ELEVATED MESOCYCLONES ALREADY HINTED AT ON SOME RADAR SIGNATURES. UPPER WAVE TAKES CONVECTION QUICKLY OUT OF THE AREA THIS EVENING...WITH A MUCH MORE COMFORTABLE AIR MASS INBOUND INCLUDING DEWPOINTS IN THE 50S AS WELL AS EVENTUAL TEMPERATURES...ADVECTING NORTHWEST TO SOUTHEAST. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... 400 AM UPDATE... SATURDAY...A GREAT START TO THE WEEKEND WITH 850 TEMPS OF 10/11C SUPPORT HIGHS IN THE 70S TO NEAR 80 UNDER SUNSHINE. CONTINUED SLIGHT CHANCE POPS ACROSS NORTHERN ONEIDA COUNTY FOR THE FIRST HALF OF THE DAY WITH AN H5 TROF MOVING THROUGH. LOOKING AT THE SOUNDINGS WE ARE PRETTY DRY AT THE SURFACE AND ALOFT...BUT WE DO HAVE SOME MOISTURE IN THE MID LEVELS COMBINING WITH GOOD LAPSE RATES AND A BIT OF CAPE (500 J/KG). WITH THAT IN MIND THINK A FEW ISOLATED SHOWERS OR RUMBLES OF THUNDER ARE POSSIBLE THROUGH MIDDAY IN THE AREA MENTIONED ABOVE. A CLEAR SKY AND LIGHT WINDS WILL GIVE AC'S A BREAK ACROSS THE REGION WITH LOWS SATURDAY NIGHT IN THE 50S. ENJOY THE RELIEF! SUNDAY...OUR NEXT SYSTEM WILL BE A COLD FRONT MOVING THROUGH THE GREAT LAKES BY LATE SUNDAY AFTERNOON. THE NAM IS THE MOST AGGRESSIVE WITH THIS SYSTEM...SPREADING RAIN OUR WAY BY AFTERNOON...ESPECIALLY WEST OF I-81. THE GFS HOLDS THIS MOISTURE OFF UNTIL SUNDAY NIGHT BUT INSTEAD BLOWS UP SOME QPF ON A LEESIDE TROF. THE EURO SEEMS LIKE A GOOD COMPROMISE AND BASED ON THAT INTRODUCED CHANCE POPS MAINLY WEST OF 81 LATE IN THE DAY. HIGHS STILL EXPECTED TO BE NEAR 80 WITH INCREASING WAA AHEAD OF THE COLD FRONT. A MUCH BETTER CHANCE FOR MORE WIDESPREAD RAIN WILL COME SUNDAY NIGHT AS THE FRONT APPROACHES WESTERN NY. && .LONG TERM /TUESDAY THROUGH THURSDAY/... WE FOLLOWED HPC GUIDANCE CLOSELY WITH GNRLY UNSETTLED CONDITIONS AS THE UPR TROF DEEPENS ACRS THE RGN EARLY NXT WEEK. ONLY TWEEK WAS TO INDICATE MORE OPTIMISTIC CONDTIONS NXT THURSDAY AS 00Z EURO/12Z GFS SUGGESTED DRY CONDITIONS WITH WEAK SFC RIDGING. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... MVFR/BRIEF IFR AT AVP THRU 20Z DUE TO CLUSTER OF TSRA. OTRW...HIGH PRES BUILDING IN WITH VFR PREVAILING THRU 18Z SAT. THERE WILL BE POTNL LATE TNGT FOR BRIEF MVFR AT ELM AND AVP DUE TO BR. WINDS THIS AFTN NWLY 10-15 KTS...L&V OR NW < 5 KTS TNGT...THEN NW TO N ON SAT 10-15 KTS. OUTLOOK... SUN...MAINLY VFR. SUN NGT TO WED...CHC MVFR IN SCT -SHRA...MAINLY DAYTIME. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...HEDEN/MDP NEAR TERM...MDP SHORT TERM...HEDEN LONG TERM... AVIATION...
Hazardous weather outlook, Jun 22, 1:47 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 147 PM EDT FRI JUN 22 2012 NYZ009-015>018-022>025-036-037-044>046-055-PAZ038-231800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BRADFORD- 147 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ056-057-062-PAZ039-040-043-044-047-048-072-231800- BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 147 PM EDT FRI JUN 22 2012 ...SEVERE THUNDERSTORM WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON...AS A FRONT FINISHES MOVING THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 22, 2:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 204 PM EDT FRI JUN 22 2012 PAZ039-221900- SUSQUEHANNA PA- 204 PM EDT FRI JUN 22 2012 ...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSQUEHANNA COUNTY... * AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR HOP BOTTOM...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ALFORD AT 210 PM EDT... HOP BOTTOM AT 215 PM EDT... WEST LENOX AND HARFORD AT 220 PM EDT... GIBSON AT 225 PM EDT... ROYAL AND LENOXVILLE AT 230 PM EDT... JACKSON AT 235 PM EDT... ELKDALE AT 240 PM EDT... BURNWOOD AND ARARAT AT 245 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4185 7549 4164 7547 4167 7596 4185 7594 MSE
Special weather statement, Jun 22, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT FRI JUN 22 2012
PAZ043-044-047-221915-
LACKAWANNA PA-LUZERNE PA-WYOMING PA-
221 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHERN LUZERNE...SOUTHWESTERN
LACKAWANNA AND SOUTHWESTERN WYOMING COUNTIES...
* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
SWOYERSVILLE...AND MOVING EAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
EXETER AND INKERMAN AT 230 PM EDT...
PITTSTON AND WEST PITTSTON AT 235 PM EDT...
HUGHESTOWN AT 240 PM EDT...
DUPONT AND AVOCA AT 245 PM EDT...
GLENDALE AND MOOSIC AT 250 PM EDT...
SCRANTON AT 255 PM EDT...
SPRINGBROOK CORNERS AND DUNMORE AT 310 PM EDT...
YOSTVILLE AND ELMHURST AT 315 PM EDT...
LAT...LON 4122 7633 4131 7632 4142 7626 4142 7554
4122 7554 4119 7556
MSEThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:44 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 29 min |
| Jun 22, 3:35 PM EDT | Special Weather Statement | BGM | Sullivan | 55 min |
| Jun 22, 2:04 PM EDT | Special Weather Statement | BGM | Susquehanna | 56 min |
| Jun 22, 2:08 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 54 min |
| Jun 22, 2:33 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wayne | 42 min |
| Jun 22, 2:41 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne | 34 min |
| Jun 22, 3:34 PM EDT | Special Weather Statement | BGM | Pike | 56 min |
| Jun 22, 3:49 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 26 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.